Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2005, 9:28 PM CDT for Bandera County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 9:28 PM CDT (02:28 UTC)
- Expired
- Apr 10, 2005, 10:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bandera County, TX
The radar
The Laughlin AFB radar (KDFX), 113 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3639 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 110228
SVREWX
TXC019-110330-
/O.NEW.KEWX.SV.W.0080.050411T0228Z-050411T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 PM CDT SUN APR 10 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BANDERA
* UNTIL 1030 PM CDT
* AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTHWEST OF VANDERPOOL...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE MEDINA AND BANDERA.
LAT...LON 2966 9961 2991 9961 2991 9925 2985 9911
2985 9908 2978 9893 2964 9896
$$1 follow-up statement
000
WWUS54 KEWX 110235
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
935 PM CDT SUN APR 10 2005
TXC019-110330-
/O.CON.KEWX.SV.W.0080.000000T0000Z-050411T0330Z/
BANDERA TX-
935 PM CDT SUN APR 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR
BANDERA COUNTY...
AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VANDERPOOL...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE MEDINA AND BANDERA.
LAT...LON 2966 9961 2991 9961 2991 9925 2985 9911
2985 9908 2978 9893 2964 9896
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:41 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 10, 4:41 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 PM CDT SUN APR 10 2005
.UPDATE...NO UPDATES AT THIS TIME. INDIVIDUAL STORMS ARE TRACKING
EAST DOWN THE MAIN HILL COUNTRY RIVER CHANNELS.
&&
.PREVIOUS DISCUSSION...
A SEVERE THUNDERSTORM WATCH AND LAST MINUTE NEED FOR A RED FLAG
WARNING DELAYED THIS DISCUSSION SLIGHTLY...SORRY FOR ANY
INCONVENIENCE. STORMS ARE FIRING CLOSE TO THE TIME AND LOCATION
SUGGESTED BY THE HIGHER RESOLUTION ETA MODEL RUNS. WITH A FEW
ISOLATED STORMS FORMING TO THE WEST WE COLLABORATED WITH SPC TO
ENSURE THE THREAT INCLUDED THE SAT AREA AS THE DRYLINE FORCING
COMBINED WITH INCREASING VERTICAL MOTION SIGNATURES ON SATELLITE
SUGGEST STORM WILL PROPAGATE SOUTHWARD ALONG THIS BOUNDARY. IT
SHOULD TAKE A FEW HOURS BEFORE THESE STORMS MAKE THIS SOUTHWARD
SHIFT SINCE CURRENT CONVECTION IS STILL SPORADIC OVER WEST CENTRAL
TEXAS.
AS CONVECTION MOVES TO CENTRAL AND EASTERN PARTS OF SC TX BY LATE
TONIGHT, THE PRECIPITABLE WATER VALUE SHOOT UP TO 1.5 INCHES WHICH
WOULD SUPPORT ISOLATED FLOODING PROBLEMS. HOWEVER, THE STRONG MID
LEVEL WINDS SHOULD KEEP STORMS MOVING AT A GOOD CLIP WITH A
PROGRESSIVE SQUALL LINE EXPECTED TO FORM BY THE TIME IT REACHES THE
ESCARPMENT. THE MAIN THREAT FOR SEVERE SHOULD BE FOR LARGE HAIL AND
DAMAGING WINDS. HOWEVER, LATE AFTERNOON SURFACE INFLOW SUGGESTS THAT
SUPERCELLS AND TORNADOES COULD FORM AS WELL.
STORMS SHOULD DRIFT EAST INTO THE HGX FORECAST AREA BY AROUND 3 AM
WITH DRY AND MILD AIR EXPECTED FOR MUCH OF THE WORK WEEK. IN THE
LATTER HALF OF THE WEEK, WILL CONTINUE TO KEEP IN SLIGHTLY HIGHER
MOISTURE CONTENT AND MILDER TEMPS THAN MODELS INDICATE SINCE THERE
IS A POTENTIAL FOR MOISTURE POOLING OVER SC TX AND AN ACTIVE
SUBTROPICAL JET. MODELS ARE SHOWING SOME CONSISTENCY AND AGREEMENT
ISSUES WITH WEAKENING UPSTREAM DISTURBANCES IN THIS UNSTABLE PATTERN
OVER THE WEEKEND, SO THE BEST BET FOR NOW IS FOR A BROADBRUSH OF
MILD WX WITH A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY AND BEYOND.
&&
.FIRE WEATHER...
CONVECTION OVER THE BURRO MOUNTAINS OF MEXICO PROMPTED A CONCERN FOR
DRY LIGHTNING FOR THE NEXT 4 HOURS OR SO OVER THE COUNTIES BORDERING
THE RIO GRANDE. MORE DETAILS ARE PROVIDED IN THE RED FLAG WARNING
PRODUCT (SATRFWEWX).
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING IN EFFECT FROM 4 PM UNTIL 10 PM CDT SUNDAY FOR
THE FOLLOWING COUNTIES...KINNEY...MAVERICK...AND VAL VERDE.
SEVERE TSTM WATCH #143 TIL 11 PM CDT PORTIONS OF HILL COUNTRY
AND ADJACENT ESCARPMENT COUNTIES
&&
06/02/11/PMHazardous weather outlook, Apr 10, 4:05 AM CDT, 17 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CDT SUN APR 10 2005 TXZ171>173-183>194-202>209-217>225-228-111100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 405 AM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT NORTH AND EAST OF A LINE FROM MASON TO BOERNE TO SPEAKS...INCLUDING THE CITY OF AUSTIN. A STRONG UPPER LEVEL STORM SYSTEM LOCATED OVER THE FOUR CORNERS REGION WILL MOVE SLOWLY EASTWARD CROSSING THE CENTRAL PLAINS ON MONDAY. A SQUALL LINE IS EXPECTED TO DEVELOP ACROSS NORTH TEXAS THIS AFTERNOON ALONG THE TRAILING DRY LINE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITHIN THE LINE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. THE SQUALL LINE WILL BUILD SOUTHWESTWARD ALONG THE DRY LINE INTO THE EASTERN HALF OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON INTO TONIGHT. IT IS POSSIBLE THAT THE THREAT OF SEVERE THUNDERSTORMS WILL EXTEND SOUTH OF THE SLIGHT RISK AREA TONIGHT WHICH WOULD ENCOMPASS THE CITY OF SAN ANTONIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 10, 8:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL KINGSLAND 30.66N 98.45W
04/10/2005 1.75 INCH LLANO TX BROADCAST MEDIA
GOLFBALL SIZE HAIL REPORTED AT SEVERAL LOCATIONS AROUND
KINGSLAND
&&
PMLocal storm report, Apr 10, 8:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 N BURNET 30.78N 98.23W
04/10/2005 0.75 INCH BURNET TX LAW ENFORCEMENT
&&
PMLocal storm report, Apr 10, 9:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL HORSESHOE BAY 30.54N 98.35W
04/10/2005 0.75 INCH LLANO TX LAW ENFORCEMENT
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:12 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 63 min |
| Apr 10, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 59 min |
| Apr 10, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 38 min |
| Apr 10, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 13 min |
| Apr 10, 9:42 PM CDT | Severe Thunderstorm Warning | EWX | Real | 33 min |
| Apr 10, 10:02 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 43 min |
| Apr 10, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 65 min |
| Apr 10, 10:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 61 min |
| Apr 10, 11:29 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 46 min |
| Apr 10, 11:32 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 58 min |
| Apr 10, 11:39 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 54 min |
| Apr 11, 12:13 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays, Travis | 62 min |
| Apr 11, 12:51 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 57 min |
| Apr 11, 1:14 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 61 min |
| Apr 11, 1:14 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 61 min |
| Apr 11, 1:42 AM CDT | Severe Thunderstorm Warning | EWX | Comal | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.